Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 22, NWS Pocatello, ID

May 8, 2014

NWS Pocatello, ID issued this wind advisory at May 8, 2014, 2:06 PM MDT. It took effect at May 9, 2014, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 8, 2014, 2:06 PM MDT (20:06 UTC)
In effect from
May 9, 2014, 9:00 AM MDT
Expired
May 9, 2014, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS75 KPIH 082006
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT THU MAY 8 2014


IDZ020-021-091100-
/O.NEW.KPIH.WI.Y.0022.140509T1500Z-140510T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
206 PM MDT THU MAY 8 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING FRIDAY AND
  LAST THROUGH MID EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...INL COMPLEX...IDAHO
  FALLS...REXBURG.

* IMPACTS...STRONG AND GUSTY WINDS WILL CREATE DANGEROUS
  CROSSWINDS FOR DRIVERS...ESPECIALLY HIGH PROFILE VEHICLES. AREAS
  OF BLOWING DUST MAY REDUCE SUDDENLY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
709 
WWUS75 KPIH 090929
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
329 AM MDT FRI MAY 9 2014

IDZ017-092100-
/O.EXA.KPIH.WI.Y.0022.140509T1500Z-140510T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
329 AM MDT FRI MAY 9 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING AND LAST
  THROUGH MID EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  CAN BE EXPECTED. 

* LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE AND CAREY.

* IMPACTS...STRONG AND GUSTY WINDS WILL CREATE DANGEROUS
  CROSSWINDS FOR DRIVERS...ESPECIALLY HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-021-092100-
/O.CON.KPIH.WI.Y.0022.140509T1500Z-140510T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
329 AM MDT FRI MAY 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING FRIDAY AND 
  LAST THROUGH MID EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  CAN BE EXPECTED. 

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...INL COMPLEX...
  IDAHO FALLS...REXBURG. 

* IMPACTS...STRONG AND GUSTY WINDS WILL CREATE DANGEROUS
  CROSSWINDS FOR DRIVERS...ESPECIALLY HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VALLE
476 
WWUS75 KPIH 091953
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MDT FRI MAY 9 2014

IDZ017-020-021-100300-
/O.CON.KPIH.WI.Y.0022.000000T0000Z-140510T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
153 PM MDT FRI MAY 9 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...STRONG GUSTY WINDS CONTINUE INTO THE EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...INL COMPLEX... 
  IDAHO FALLS...REXBURG...SHOSHONE AREA. 

* IMPACTS...STRONG GUSTY WINDS CAN MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
241 
WWUS75 KPIH 100259
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
859 PM MDT FRI MAY 9 2014

IDZ017-020-021-100400-
/O.EXP.KPIH.WI.Y.0022.000000T0000Z-140510T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
859 PM MDT FRI MAY 9 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS HAVE SUBSIDED OVER THE AREA BUT STILL REMAIN BREEZY. WINDS
FOR THE AMERICAN FALLS RESERVOIR REMAIN BREEZY CREATING MODERATE
CHOP BUT NOT HAZARDOUS CHOP. LOOK FOR WINDS TO BACK OFF EVEN MORE
BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 8, 2:06 PM MDT, 0 minutes earlier.

Area forecast discussion, May 8, 2:06 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
206 PM MDT THU MAY 8 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY. TRANSITORY RIDGE IN PLACE
OVER EASTERN IDAHO WITH SHALLOW CU FIELD ACROSS THE REGION AND
ISOLATED SHOWERS MAINLY SOUTHERN HIGHLANDS. NEXT SHORTWAVE AXIS
ALREADY AT PACIFIC COAST AND IS PUSHING FAST MOVING MOISTURE FIELD
ALREADY THROUGH CENTRAL OREGON. MODELS GENERATE PRECIP IN WESTERN
HALF OF CENTRAL MOUNTAIN ZONES BETWEEN 03Z-06Z...THEN RAPIDLY
SPREADING ACROSS REMAINDER OF EAST IDAHO BY EARLY MORNING. COLD
FRONT PASSAGE COINCIDENT WITH MAIN BAND OF MOISTURE. STRONG AREA
OF SUBSIDENCE ON WV IMAGERY SUPPORTS ADVISORY LEVEL WINDS IN
NUMERICAL GUIDANCE PAST FRONT. WILL ISSUE WIND ADVISORY FOR
DAYTIME IN UPPER/LOWER SNAKE PLAIN REGION FOR WINDS GREATER THAN
30MPH. PRECIP FOCUS SHIFTS TO EASTERN HIGHLANDS DURING THE
AFTERNOON. MODEL INSTABILITY NOT IMPRESSIVE SO WILL LEAVE THUNDER
OUT OF FCST GRIDS BUT WOULD NOT BE SURPRISED TO SEE LIGHTNING FROM
CONVECTION ALONG FRONT. TRAILING CENTER OF UPPER LOW SAGS THROUGH
PACNW WITH CONTINUED ZONAL FLOW OVER EAST IDAHO FRIDAY NIGHT INTO
SATURDAY. UPPER LOW OVERHEAD LATE SATURDAY WITH MINOR POSITION
DIFFERENCES BETWEEN GFS AND NAM. SFC GRADIENT FAVORS BREEZY
CONDITIONS IN THE EASTERN MAGIC AND LOWER SNAKE PLAIN REGIONS WITH
NORTHERLY GRADIENT BEGINNING TO SET UP OVER UPPER SNAKE PLAIN.
SHOWERS EXPECTED MAINLY HIGHER ELEVATIONS DURING THE DAY. BY
SUNDAY...TROUGH DEEPENS WITH CENTER OF UPPER LOW SAGGING WELL INTO
UTAH AND NORTHWEST FLOW SETTLING INTO EAST IDAHO. TREND SHOULD BE
FOR DRIER AND COOLER CONDITIONS...ALTHOUGH BREEZY NORTH GRADIENT
MAY BE SUFFICIENT TO CONTINUE LAKE WIND ADVISORY CONDITIONS OVER
AMERICAN FALLS RESERVOIR. DMH

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.
EXPECT MAINLY DRY CONDITIONS THROUGH THE PERIOD WITH A LARGE UPPER
LEVEL RIDGE BUILDING TO THE WEST.   HAVE SOME VERY LOW POPS MAINLY
IN THE EASTERN HIGHLANDS THROUGH THE PERIOD BUT EXPECT MAINLY DRY
WEATHER.  TEMPERATURES SHOULD RISE TO ABOVE NORMAL TEMPERATURES BY
TUESDAY WITH THE STRENGTHENING RIDGE.
GK

&&

.AVIATION...EXPECT VFR CONDITIONS THROUGH MIDNIGHT.   STRONG SURFACE
COLD FRONT WILL MOVE THROUGH EASTERN IDAHO LATE TONIGHT INTO FRIDAY
MORNING.  EXPECT RAIN WITH THE FRONT AND MVFR CONDITIONS TO
OVERSPREAD THE REGION FROM MIDNIGHT THROUGH 5 AM.   WILL HAVE VERY
WINDY CONDITIONS AT BYI...PIH AND IDA BEHIND THE FRONT AND THROUGH
THE DAY ON FRIDAY.   EXPECT 20 TO 30 KNOT SUSTAINED WINDS OUT OF TH
WEST TO SOUTHWEST WITH HIGHER GUSTS.  SHOULD IMPROVE TO VFR BY LATE
MORNING FRIDAY.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 9 PM MDT FRIDAY IDZ020-021.

&&
Hazardous weather outlook, May 8, 3:45 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MDT THU MAY 8 2014

IDZ017>025-031-032-090945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
345 AM MDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL BRING RAIN...HIGH ELEVATION LIGHT SNOW...AND
GUSTY CONDITIONS TO THE REGION LATE TONIGHT AND ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE
1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN
POCATELLO.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.